What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 18, 8:36 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 18, 8:36 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
936 PM EDT Sun Aug 18 2019
.SYNOPSIS...
A disturbance will move across the region tonight bringing a
round of thunderstorms. Additional storms will be possible from
time to time from Monday through Wednesday until a cold front
moves through the region. Cooler and less humid conditions will
work into the area Thursday and Friday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Convective line is pushing east across western portions of our
fa. This is associated with a mid level short wave that will
progress east through the early morning hours. For the most
part, the convective line has been weakening as it has moved
into our area with the strongest activity now to our north in
an area of slightly better forcing/shear. The airmass across our
east is still unstable though so it may take a few hours for
the convective line across our area to completely wind down.
Have nudged up pops across about the northern two thirds of our
fa through the rest of this evening to account for this.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Guidance suggests that a weak boundary will be in the area which
will be a focus for slightly enhanced moisture. With heating
this will be a zone of higher instability. With weak
disturbances moving across the area, there will be a chance of
additional storms Monday afternoon. Cannot rule out the
possibility of isolated activity continuing into Monday night.
With no change in airmass, expect highs and low to be near
persistence.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Quasi-zonal/west-northwest midlevel flow will remain entrenched
across the lower Great Lakes region through the first part of the
workweek, with a quasi-stationary/oscillating front stretching
across the heart of the Ohio Valley for Tuesday into Wednesday. The
front will gain a bit of southward momentum Monday night as heights
fall aloft and surface high pressure builds east through the heart
of the Great Lakes region by Monday night. However, the front will
become somewhat washed out across the area by early Tuesday, with
southwesterly surface flow resuming area-wide by Tuesday afternoon.
And with the remnant synoptic-scale boundary (and potentially
several convection-induced mesoscale boundaries) lingering about the
area on Tuesday, will maintain a chance PoP across most of the ILN
FA -- especially during the diurnally-favorable time frame of
afternoon/early evening. Although the deep-layer flow fields appear
to be rather weak in nature -- generally 20kts or less through the
bottom 30kft of the column -- the moderate to high instability could
be enough to initiate some slow-moving convective re-initiation
during the afternoon/early evening -- especially in the presence of
the aforementioned boundary(ies). Although the best chance for this
isolated to scattered development appears to be centered across the
middle of the ILN FA, identification of the subtle boundaries which
will provide the ultimate focus for such activity is very difficult
at these time ranges -- lending itself to lower confidence on
exactly what areas may be favored for afternoon thunderstorms on
Tuesday.
The hottest day of the extended period will likely be Tuesday
ahead/south of the aforementioned E-W oriented front across the
northern/central Ohio Valley -- with heat index values in the upper
90s possible mainly south of the I-70 corridor. This being said,
confidence on these values being met is rather low given the
aforementioned uncertainties in cloud/convective coverage during
peak heating hours. By Wednesday, mid/upper level troughing across
the Great Lakes region will become more pronounced as a
stronger/better push of cooler/drier air arrives late Wednesday
night into Thursday with the passage of a cold front. The arrival
and subsequent progression of the cold front through the region
later Wednesday will likely bring with it the best chance for
widespread showers and storms Wednesday afternoon/evening than will
be the case at any other point during the entire long term period.
While the specifics of the this system and the corresponding impacts
on the sensible weather locally are still a bit uncertain, feel
confident in maintaining high chance PoPs Wednesday into Wednesday
night.
And although cooler and drier air will be filtering in Wednesday
night -- especially near/north of the I-70 corridor, the front/s
progression south may be slowed somewhat as it nears the Ohio River
as more S/W energy ejects east from the mid-Missouri Valley into the
western Tennessee Valley. This may act to stall /or at the very
least slow/ the front/s progression southward Thursday morning
through Thursday evening before it finally begins to definitively
push south of the ILN FA Thursday night. The slowed progression
early Thursday may may allow for continued PoPs mainly along/south
of the Ohio River before drier conditions return area-wide by
Thursday night.
Much cooler and less humid air will build into the region for Friday
and Saturday as high pressure returns to the area. Confidence
remains fairly high in seasonable temperatures and dry conditions
for the final part of the week.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Thunderstorms have continued to develop across Indiana early
this evening and have begun to organize into more of a line
across central Indiana. Hi res models are showing this
continuing to push east into our area through mid to late
evening with some possible development along the southern edge.
They are also indicating an overall weakening trend as the
storms move into our area. We are still fairly unstable across
our area though so there is some uncertainty as to just how fast
they will begin to weaken. KDAY appears to have the best
chance for seeing thunderstorms through the evening hours and
will try to time those in with a tempo tsra. With less certainty
at the remaining TAF sites, will cover with just a VCTS for a
few hour period.
These storms are at least partially associated with a mid level
short wave that will move east across the region tonight. As we
get on the back side of this and continue to lose the diurnal
heating, expect pcpn to taper off through the overnight hours.
Some mainly valley fog will be possible later tonight,
especially in the southern valleys. Otherwise, expect VFR
conditions through the remainder of the TAF period.
OUTLOOK...Thunderstorms possible Tuesday and Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...JGL
SHORT TERM...
LONG TERM...KC
AVIATION...JGL
Hazardous weather outlook, Aug 18, 9:22 PM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1022 PM EDT Sun Aug 18 2019
KYZ089-090-094>100-OHZ073-074-079>082-088-191000-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
1022 PM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat indices will be in the mid and upper 90s on Monday, Tuesday and
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-OHZ026-034-035-042>046-051>053-060-061-070-191000-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-
Montgomery-Butler-
1022 PM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat indices will be in the mid 90s on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ073>075-080-KYZ091>093-OHZ054>056-062>065-071-072-077-078-191000-
Ripley-Dearborn-Ohio-Switzerland-Boone-Kenton-Campbell-Madison-
Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield-Warren-
Clinton-Hamilton-Clermont-
1022 PM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat indices will be in the mid and upper 90s on Monday, Tuesday and
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 18, 6:49 PM EST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Sun Aug 18 2019
INZ050-190015-
Wayne IN-
749 PM EDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY UNTIL 815
PM EDT...
At 749 PM EDT, radar indicated a strong thunderstorm near Hagerstown,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Hagerstown, Fountain City, Franklin, Bethel, Economy and
Williamsburg.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3987 8520 4001 8520 4000 8481 3998 8481
3985 8522 3987 8522
TIME...MOT...LOC 2349Z 242DEG 28KT 3996 8523
chSpecial weather statement, Aug 18, 8:07 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
907 PM EDT Sun Aug 18 2019
OHZ034-035-190200-
Auglaize OH-Mercer OH-
907 PM EDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN AUGLAIZE
AND MERCER COUNTIES UNTIL 1000 PM EDT...
At 906 PM EDT, radar indicated strong thunderstorms along a line
extending from near Convoy to near Monroe to 6 miles southeast of
Bluffton to near Montpelier, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
The wind gusts may occur well ahead of any rain.
Locations impacted include...
Celina, Wapakoneta, St. Marys, Coldwater, Fort Shawnee, Cridersville,
Rockford, Moulton, Wabash, Mendon, Buckland, Montezuma, Chattanooga,
Kossuth, Tama, Neptune, State Route 116 at State Route 197 and
Bulkhead.
This includes I-75 in Ohio between mile markers 114 and 118.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
4066 8411 4064 8411 4064 8408 4052 8430
4044 8481 4073 8480
TIME...MOT...LOC 0106Z 281DEG 30KT 4092 8466 4076 8490 4066 8512 4061
8533
chSpecial weather statement, Aug 18, 8:22 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
922 PM EDT Sun Aug 18 2019
OHZ034-035-042-043-051-190145-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-Miami OH-
922 PM EDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
DARKE...WESTERN AUGLAIZE...SOUTHERN MERCER AND NORTHWESTERN MIAMI
COUNTIES UNTIL 945 PM EDT...
At 922 PM EDT, radar indicated strong thunderstorms along a line
extending from near Fort Recovery to near Union City, moving east at
40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
The wind gusts may occur well ahead of any rain.
Locations impacted include...
Troy, Sidney, Piqua, Greenville, Celina, Wapakoneta, St. Marys,
Coldwater, New Bremen, Minster, Versailles, Covington, St. Henry,
Newport, Bradford, Union City, Fort Loramie, Fort Recovery, Pleasant
Hill and Ansonia.
This includes I-75 in Ohio between mile markers 75 and 85.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4004 8421 4005 8481 4053 8480 4066 8420
4065 8420
TIME...MOT...LOC 0122Z 262DEG 33KT 4047 8473 4014 8473
chSpecial weather statement, Aug 18, 8:24 PM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
924 PM EDT Sun Aug 18 2019
INZ066-073-074-OHZ070-077-190200-
Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
924 PM EDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...NORTHERN
RIPLEY...NORTHERN DEARBORN...NORTHWESTERN HAMILTON AND BUTLER
COUNTIES UNTIL 1000 PM EDT...
At 924 PM EDT, radar indicated strong thunderstorms along a line
extending from near Brookville to 7 miles northwest of Osgood, moving
east at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
The wind gusts may occur well ahead of any rain.
Locations impacted include...
Hamilton, Middletown, Fairfield, Oxford, Trenton, Harrison,
Batesville, Brookville, Bright, Hidden Valley, Ross, Cleves, Seven
Mile, Oldenburg, Taylor Creek, Blue Jay, Dunlap, Darrtown,
Williamsdale and Lake Santee.
This includes the following Interstates...
I-74 in Indiana between mile markers 145 and 171.
I-74 in Ohio between mile markers 0 and 7.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3927 8530 3952 8530 3953 8440
3917 8474 3915 8544
TIME...MOT...LOC 0124Z 264DEG 48KT 3949 8507 3922 8536
NovakSpecial weather statement, Aug 18, 8:31 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
931 PM EDT Sun Aug 18 2019
INZ050-058-059-OHZ042-051-060-061-070-190215-
Fayette IN-Union IN-Wayne IN-Montgomery OH-Darke OH-Butler OH-
Preble OH-Miami OH-
931 PM EDT Sun Aug 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...UNION AND
FAYETTE COUNTIES IN EAST CENTRAL INDIANA...PREBLE COUNTY IN WEST
CENTRAL OHIO...NORTHERN BUTLER COUNTY IN SOUTHWESTERN OHIO...SOUTHERN
DARKE...WESTERN MONTGOMERY AND SOUTHWESTERN MIAMI COUNTIES IN WEST
CENTRAL OHIO UNTIL 1015 PM EDT...
At 931 PM EDT, radar indicated strong thunderstorms along a line
extending from near Greenville to near Eaton to near Brookville,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
The wind gusts may occur well ahead of any rain.
Locations impacted include...
Dayton, Middletown, Richmond, Troy, Trotwood, Vandalia, Connersville,
Englewood, Tipp City, Eaton, West Milton, Centerville, Liberty,
Arcanum, Camden, Lewisburg, New Paris, West Alexandria, Pleasant Hill
and New Madison.
This includes the following Interstates...
I-70 in Indiana between mile markers 141 and 156.
I-70 in Ohio between mile markers 0 and 31.
I-75 in Ohio between mile markers 70 and 75.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3973 8521 4001 8493 4001 8481 4007 8481
4005 8418 3975 8428 3953 8440 3953 8530
3956 8530
TIME...MOT...LOC 0131Z 266DEG 33KT 4004 8461 3974 8474 3948 8496
chLocal storm report, Aug 18, 9:10 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1010 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG CENTERVILLE 39.82N 85.00W
08/18/2019 WAYNE IN LAW ENFORCEMENT
A COUPLE OF TREES WERE DOWNED IN THE CENTERVILLE AREA.
TIME ESTIMATED FROM RADAR.
&&